Eczemaletters

Making sense of eczema

Eczemaletters header image 2

Malignancy concerns of topical calcineurin inhibitors for atopic dermatitis: facts and controversies.

January 21st, 2010 · No Comments

Related Articles

Malignancy concerns of topical calcineurin inhibitors for atopic dermatitis: facts and controversies.

Clin Dermatol. 2010 Jan;28(1):52-56

Authors: Thaçi D, Salgo R

Topical calcineurin inhibitors have developed a bad connotation because of a black-box warning that was based on safety concerns of hypothetic systemic absorption and because systemic treatment with calcineurin inhibitors in patients who receive organ transplants is associated with an increased cancer risk. A few case reports of lymphoma and skin cancer in patients treated with topical calcineurin inhibitors initiated the discussion. These drugs were recommended for use as second-line therapy for the short-term and noncontinuous treatment of atopic dermatitis in patients who do not respond adequately to topical corticosteroids or in whom they are contraindicated. According to the latest knowledge, there is no scientific evidence of an increased risk for malignancy due to a topical treatment with calcineurin inhibitors.

PMID: 20082951 [PubMed - as supplied by publisher]

→ Discuss article in Forum Tags: Research

0 responses so far ↓

  • There are no comments yet...Kick things off by filling out the form below.

You must log in to post a comment.